Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 77, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2012, 8:13 PM CDT for Hockley County, Lubbock County, Texas. It was in force for 47 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2012, 8:13 PM CDT (01:13 UTC)
- Expired
- Apr 29, 2012, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Hockley County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 11 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:15 PM CDT | HAIL 1.75 | 6 Nnw Ropesville, TX | |
| Apr 29, 8:22 PM CDT | HAIL 1.5 | Smyer, TX | |
| Apr 29, 8:25 PM CDT | HAIL 2.5 | 6 Nnw Ropesville, TX | |
| Apr 29, 8:44 PM CDT | FUNNEL CLOUD | 5 Sw Wolfforth, TX | |
| Apr 29, 8:51 PM CDT | HAIL 1.5 | 7 Sw Lubbock, TX | REPORTED AT 93RD AND MILWAYKEE. |
| Apr 29, 8:51 PM CDT | HAIL 1.5 | 8 Sw Lubbock, TX | SPOTTER REPORT AT 93RD AND MILWAUKEE |
| Apr 29, 8:55 PM CDT | TSTM WND DMG | 5 S Wolfforth, TX | TREES UPROOTED AND ROOF OFF OF A HOME. MOBILE HOME ALSO LOST ROOF. ESTIMATED WINDS 80-90 MPH. |
| Apr 29, 8:55 PM CDT | TSTM WND GST 85 | 6 Ssw Wolfforth, TX | RECORDED BY WEST TEXAS MESONET STATION. |
| Apr 29, 9:00 PM CDT | TSTM WND DMG | 2 Ne Ropesville, TX | THREE POWER POLES DOWN WEST OF U.S. 62 AND 82 ALONG FOSTER RD. |
| Apr 29, 9:00 PM CDT | TSTM WND GST 95 | 6 Ssw Wolfforth, TX | OBSERVED BY WEST TEXAS MESONET SITE. |
| Apr 29, 9:09 PM CDT | HAIL 1.75 | Lubbock, TX | 114TH AND MILWAUKEE |
| Apr 29, 9:09 PM CDT | HAIL 2.75 | Lubbock, TX | SLIDE ROAD AND 150TH... WINDSHIELDS AND SKYLIGHTS DESTROYED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 7:23 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
824 WUUS54 KLUB 300113 SVRLUB TXC219-303-300200- /O.NEW.KLUB.SV.W.0077.120430T0113Z-120430T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 813 PM CDT SUN APR 29 2012 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HOCKLEY COUNTY IN NORTHWEST TEXAS. WESTERN LUBBOCK COUNTY IN NORTHWEST TEXAS. * UNTIL 900 PM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF REESE CENTER...OR 15 MILES EAST OF LEVELLAND...AND MOVING EAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL WAS LOCATED 5 MILES NORTH OF ROPESVILLE...AND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WOLFFORTH... SHALLOWATER...SLIDE...LUBBOCK SOUTH PLAINS MALL...TEXAS TECH UNIVERSITY....LUBBOCK...WOODROW...DOWNTOWN LUBBOCK AND LUBBOCK INTERNATIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL BLOWN BY VIOLENT WINDS CAN CAUSE EXTENSIVE DAMAGE. TAKE SHELTER NOW. AVOID WINDOWS...AUTOMOBILES AND MOBILE HOMES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3377 10172 3340 10169 3339 10226 3367 10216 TIME...MOT...LOC 0112Z 266DEG 16KT 3363 10210 $$
2 follow-up statements
589 WWUS54 KLUB 300129 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 829 PM CDT SUN APR 29 2012 TXC219-303-300200- /O.CON.KLUB.SV.W.0077.000000T0000Z-120430T0200Z/ HOCKLEY TX-LUBBOCK TX- 829 PM CDT SUN APR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LUBBOCK AND SOUTHEASTERN HOCKLEY COUNTIES UNTIL 900 PM CDT... AT 825 PM CDT...TENNIS BALL SIZE HAIL WAS REPORTED 6 MILES NORTHWEST OF ROPESVILLE. AT 823 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF WOLFFORTH...OR 13 MILES SOUTHEAST OF LEVELLAND...MOVING EAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM ALSO CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND WINDS IN EXCESS OF 70 MPH WAS LOCATED 5 MILES EAST OF SMYER LOCATIONS IMPACTED INCLUDE... WOLFFORTH...LUBBOCK SOUTH PLAINS MALL...REESE CENTER...SLIDE... TEXAS TECH UNIV....WOODROW...LUBBOCK...DOWNTOWN LUBBOCK... SHALLOWATER...LUBBOCK INT. AIRPORT...SMYER...WFO LUB AND NEW DEAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING BE ISSUED. && LAT...LON 3377 10172 3340 10169 3339 10226 3367 10216 TIME...MOT...LOC 0127Z 263DEG 13KT 3348 10216 $$
114 WWUS54 KLUB 300146 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 846 PM CDT SUN APR 29 2012 TXC219-303-300200- /O.CON.KLUB.SV.W.0077.000000T0000Z-120430T0200Z/ HOCKLEY TX-LUBBOCK TX- 846 PM CDT SUN APR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LUBBOCK AND SOUTHEASTERN HOCKLEY COUNTIES UNTIL 900 PM CDT... AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WOLFFORTH...OR 17 MILES EAST OF LEVELLAND... MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... REESE CENTER...WOLFFORTH...LUBBOCK SOUTH PLAINS MALL...TEXAS TECH UNIVERSITY....SLIDE...LUBBOCK...DOWNTOWN LUBBOCK...WOODROW... SHALLOWATER...LUBBOCK INT. AIRPORT...WFO LUB AND NEW DEAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING BE ISSUED. && LAT...LON 3367 10215 3377 10172 3340 10169 3339 10218 TIME...MOT...LOC 0146Z 267DEG 14KT 3352 10206 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:10 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 29, 7:10 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 710 PM CDT SUN APR 29 2012 .AVIATION... CURRENTLY MODESTLY ORGANIZED THUNDERSTORM CLUSTER ABOUT 35 MILES WEST OF KLBB MAY DRIFT CLOSE TO OR JUST NORTH OF KLBB IN THE NEXT ONE TO TWO HOURS...WILL KEEP A CLOSE EYE AND ADD AS PREVAILING OR TEMPO GROUP IF IT GETS ANY NEARER. SOLUTIONS INDICATE KCDS SHOULD SEE AN OPPORTUNITY FOR THUNDER AS WELL SHORTLY AFTER MIDNIGHT... WE HAVE RETAINED VICINITY THUNDER MENTION FOR NOW. LOWER ATMOSPHERE SHOULD MOISTEN AGAIN LATER TONIGHT WITH DECENT CHANCE FOR MVFR CIGS DEVELOPING...WHICH SHOULD BREAK UP AGAIN AROUND MIDDAY MONDAY. ADDED PROB30 THUNDER FOR KCDS VERY LATE IN TAF PERIOD TOMORROW AFTERNOON. RMCQUEEN && .PREV DISCUSSION... /ISSUED 220 PM CDT SUN APR 29 2012/ SHORT TERM... FEATURES OF SIGNIFICANCE THIS AFTERNOON WILL BE RETREATING FRONTAL BOUNDARY...STRETCHING FROM SW OK INTO THE NORTHERN PERMIAN BASIN ROUGHLY ALONG A LINE AT 19Z FROM LAWTON TO SNYDER TO SEMINOLE. ALSO DRYLINE IS EXPECTED TO TIGHTEN UP WITH MIXING ACROSS SE NM NEXT FEW HOURS WITH PUSH EASTWARD LIKELY TOWARD THE SW SOUTH PLAINS. BEST OPPORTUNITY FOR CONVECTIVE INITIATION APPEARS TO BE ACROSS THE INTERSECTION OF THESE TWO FEATURES...IN THE 20-22Z TIME FRAME. HIGH RESOLUTION MODELS HAVE BEEN HINTING AT ISOLATED CELL DEVELOPMENT IN THE ANDREWS-SEMINOLE-LAMESA AREA MID AFTERNOON ALONG THE NORTHWARD RETREATING FRONTAL BOUNDARY. HODOGRAPHS SUGGEST WEAK SUPERCELL/MULTI-CELL CLUSTER ACTIVITY PROPAGATING E-NEWD INTO THE SOUTHERN ROLLING PLAINS...VICINITY JAYTON-ASPERMONT TOWARD 00Z. FEEL THIS IS THE MOST LIKELY AREA FOR THUNDERSTORMS ALTHOUGH WITH SOME CLEARING ACROSS THE CENTRAL SOUTH PLAINS...SOME STORMS COULD DEVELOP FARTHER NORTH TOWARD LUBBOCK. MODELS HAVEN'T BEEN TOO OPTIMISTIC ABOUT THIS IDEA HOWEVER. GIVEN STRONG SHEAR AND AT LEAST 2000 MLCAPE...COULD SEE SOME 1-2 INCH HAIL REPORTS SIMILAR TO YESTERDAY/S STORMS. OTHER STORMS MAY DEVELOP LATER THIS EVENING IN AREA OF STRONGER FORCING IN RIGHT REAR ENTRANCE REGION OF UPPER JET ACROSS THE PANHANDLE...IN AREA OF INCREASING LIFT ALONG/NORTH OF RETREATING FRONT...AS LOW LEVEL JET STRENGTHENS SOMEWHAT TOWARD 06Z. ALL INDICATIONS ARE THAT THIS ACTIVITY WILL STAY NORTH OF THE LUB CWA...ALTHOUGH SEVERE STORMS WILL BE LIKELY IF STORMS MANAGE TO DEVELOP FARTHER SOUTH IN THE SOUTHERN PANHANDLE. LOW CLOUDS TO RETURN OVER THE REGION TONIGHT IN THE 06Z-10Z TIME FRAME...WITH A QUICKER BURN OFF TOMORROW. SHOULD SEE SIGNIFICANTLY LESS CONVECTIVE COVERAGE MONDAY GIVEN FLAT SLIGHTLY WEAKER... ANTICYCLONIC FLOW ACROSS WEST TEXAS. STILL PLENTY OF LOW LEVEL MOISTURE BUT MUCH OF AREA MAY REMAIN WEAKLY CAPPED IN LIGHT SLY FLOW REGIME. JAMES LONG TERM... MAY SEE SOME CONVECTION DEVELOP MONDAY EVENING ACROSS THE FCST AREA...MAINLY POTENTIAL FOR ISOLATED TSRA ALONG AND EAST OF THE DRYLINE WITH BETTER CHANCES ACROSS THE ERN HALF OF THE PANHANDLE AND WRN OKLAHOMA POSSIBLY AS FAR SOUTH AS THE CHILDRESS AREA NEAR REMNANT OUTFLOW BOUNDARIES AND/OR FRONTAL BOUNDARY. OTHERWISE THE WEEK AHEAD LOOKS UNEVENTFUL IF NOT HOT AND DRY. DRYLINE PROGGED TO MOVE TO THE ROLLING PLAINS OR FARTHER EAST EACH AFTN. BEST CHANCE FOR ISOLATED TSRA IN THE FCST AREA WILL COME TUESDAY AFTN WITH THE DRYLINE LIKELY STAYING FARTHEST WEST THAT DAY BUT CAP STRENGTH WILL BE A CONCERN. WEDNESDAY THROUGH SATURDAY SHOULD SEE THE DRYLINE SHIFT EAST OF THE AREA WHILE FRIDAY AND SATURDAY WILL SEE ADDED LIMITING EFFECT OF A RIDGE BUILDING OVERHEAD. MOS TEMPS LOOK REASONABLE ATTM...THAT IS ABOUT 10 TO 15 DEGREES WARMER THAN SEASONAL NORMS AND THE WARMEST DAY LOOKING TO BE FRIDAY WITH UPPER RIDGE IN FORCE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 85 55 89 52 / 50 10 10 10 10 TULIA 57 85 59 91 56 / 50 10 20 10 10 PLAINVIEW 58 86 62 92 58 / 50 10 20 10 10 LEVELLAND 58 89 61 93 58 / 40 10 10 10 10 LUBBOCK 59 89 62 94 61 / 40 10 20 10 10 DENVER CITY 57 89 59 92 59 / 30 10 10 10 10 BROWNFIELD 58 90 62 94 59 / 40 10 10 10 10 CHILDRESS 64 85 62 94 63 / 50 30 30 10 10 SPUR 65 86 63 95 61 / 50 20 20 10 10 ASPERMONT 64 88 65 92 64 / 50 20 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/05
Hazardous weather outlook, Apr 29, 11:17 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1117 AM CDT SUN APR 29 2012 TXZ021>044-301630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1117 AM CDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE INTERSECTION OF A DRYLINE AND A COLD FRONT ACROSS THE SOUTHWESTERN SOUTH PLAINS BY MID AFTERNOON. STORMS MAY DEVELOP AND MOVE NORTHEAST INTO THE CENTRAL SOUTH PLAINS AND ROLLING PLAINS THIS EVENING. GIVEN MODERATE INSTABILITY AND WIND SHEAR...LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY...WITH SEVERE WEATHER POTENTIAL...WILL BE POSSIBLE ACROSS THE SOUTHEASTERN PANHANDLE AND ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, Apr 29, 7:18 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
718 PM CDT SUN APR 29 2012
TXZ028-034-300045-
HOCKLEY-LAMB-
718 PM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LAMB COUNTIES...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF LITTLEFIELD...MOVING NORTHEAST
AT 25 MPH.
NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3396 10242 3399 10211 3369 10211 3358 10244
3376 10259
TIME...MOT...LOC 0018Z 235DEG 20KT 3371 10241
JDVLocal storm report, Apr 29, 7:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
742 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL LITTLEFIELD 33.92N 102.33W
04/29/2012 E1.75 INCH LAMB TX PUBLIC
GOLFBALL HAIL REPORTED IN LITTLEFIELD. RELAYED BY
VIEWER TO KCBD.
&&
EVENT NUMBER LUB1200188
SRCSpecial weather statement, Apr 29, 7:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
746 PM CDT SUN APR 29 2012
TXZ033-300115-
COCHRAN-
746 PM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN COUNTY...
AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF MORTON...MOVING NORTHEAST AT 20
MPH.
NICKEL SIZE HAIL...WINDS SPEEDS UP TO 50 MPH...ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3368 10304 3373 10304 3383 10294 3383 10270
3377 10264 3362 10264 3355 10295 3363 10305
TIME...MOT...LOC 0046Z 225DEG 17KT 3368 10295Local storm report, Apr 29, 8:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
801 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 4 SSW WHITHARRAL 33.68N 102.35W
04/29/2012 E2.75 INCH HOCKLEY TX STORM CHASER
&&
EVENT NUMBER LUB1200189
SRCLocal storm report, Apr 29, 8:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
806 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG 2 E LEVELLAND 33.58N 102.33W
04/29/2012 HOCKLEY TX NWS EMPLOYEE
POWER POLES DOWN 2 MILES EAST OF LEVELLAND ON HIGHWAY
114.
&&
EVENT NUMBER LUB1200190
SRCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:18 PM CDT | Special Weather Statement | LUB | Hockley | 27 min |
| Apr 29, 7:27 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 63 min |
| Apr 29, 7:46 PM CDT | Special Weather Statement | LUB | Cochran | 29 min |
| Apr 29, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 55 min |
| Apr 29, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 46 min |
| Apr 29, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 13 min |
| Apr 29, 8:38 PM CDT | Tornado Warning | LUB | Lubbock | 37 min |
| Apr 29, 8:50 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 55 min |
| Apr 29, 9:07 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 68 min |
| Apr 29, 9:15 PM CDT | Tornado Warning | LUB | Lubbock, Lynn | 30 min |
| Apr 29, 9:43 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 47 min |
| Apr 29, 10:00 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Hockley, Lubbock, Lynn, Terry | 3 hr |
| Apr 29, 10:05 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 25 min |
| Apr 29, 10:16 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 44 min |
| Apr 29, 10:18 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 42 min |
| Apr 29, 10:25 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 35 min |
| Apr 29, 10:31 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 29, 10:51 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Lamb | 39 min |
| Apr 29, 10:52 PM CDT | Areal Flood Warning | LUB | Hockley, Lubbock, Lynn, Terry | 2 hr |
| Apr 29, 10:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 50 min |
| Apr 29, 10:58 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn, Terry | 62 min |
| Apr 29, 11:10 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 50 min |
| Apr 29, 11:14 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 46 min |
| Apr 29, 11:32 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 58 min |
| Apr 29, 11:34 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 26 min |
| Apr 29, 11:37 PM CDT | Special Weather Statement | LUB | Lubbock | 38 min |
| Apr 29, 11:45 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 45 min |
| Apr 29, 11:57 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 48 min |
| Apr 30, 12:28 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 47 min |
| Apr 30, 12:32 AM CDT | Special Weather Statement | LUB | Dickens | 28 min |
| Apr 30, 12:45 AM CDT | Special Weather Statement | LUB | Lamb | 30 min |
| Apr 30, 12:46 AM CDT | Areal Flood Warning | LUB | Crosby, Garza, Lubbock, Lynn | 104 min |
| Apr 30, 1:01 AM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Hockley, Lubbock, Lynn, Terry | 6 hr |
| Apr 30, 1:07 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 53 min |
| Apr 30, 1:14 AM CDT | Special Weather Statement | LUB | Castro | 31 min |
| Apr 30, 1:38 AM CDT | Special Weather Statement | LUB | Castro | 37 min |
| Apr 30, 1:52 AM CDT | Special Weather Statement | LUB | Motley | 23 min |
| Apr 30, 1:59 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 28 min |
| Apr 30, 4:31 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 29 min |
| Apr 30, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Kent | 34 min |
| Apr 30, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 31 min |
| Apr 30, 5:19 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 26 min |
| Apr 30, 5:26 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 34 min |
| Apr 30, 5:31 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Garza, Kent | 29 min |
| Apr 30, 5:54 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 36 min |
| Apr 30, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 31 min |
| Apr 30, 6:03 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 27 min |
| Apr 30, 6:22 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 38 min |
| Apr 30, 6:25 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 35 min |
| Apr 30, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 62 min |
| Apr 30, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 51 min |
| Apr 30, 6:59 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.